MAUDE Adverse Event Report: DEPUY MITEK LLC US MINI DRGDE *EA; SURGICAL HAND DRILL

DEPUY MITEK LLC US MINI DRGDE *EA; SURGICAL HAND DRILL
Model Number 213072
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.(b)(4).The lot number is unknown.
 
Event or Problem Description
It was reported by affiliate via e-mail that when the mini drgde *ea was preparing for its first sterilization, it was noticed that it was partially blocked on the cannulated section of the guide.The device was not used on a patient.The device is available to be returned for evaluation.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Additional information: d4, h4: the lot number, expiration date and device manufacture date were reported as unknown on the initial report.All fields have been updated accordingly to reflect the information.Therefore, udi: (b)(4).The actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: investigation summary
=
> the complaint device was received and evaluated.Visual observation reveals that the device was etched with lot number 1907522 and the label on the box shows 1907001.According with the clarification with the manufacturer it is their normal process to have a different lot numbers between the device and the box, one of them corresponds to the manufacturing date and the other one is the shipping date.Upon visual inspection, it is observed that there is a tiny weld spot inside the drill guide.It looks like the external welding of the drill sleeve entered inside and formed a spot.Dimensional inspection was performed at cq and found that the device is out of specification.Measured inner diameter 3.05mm (gauge pins: gp29/ gp32).Intended diameter is 3.323mm to 3.577mm as per the drawing 100187 rev.F.Thus, the reported complaint can be confirmed.Welding during the manufacturing might have contributed to the reported failure.An mre was reviewed, no non-conformances were identified for the reported part 213072- lot 1097522 number combination.This issue has been escalated and an nc# nr-0141955 was created to address the reported manufacturing issue and the supplier will investigate in detail to resolve this issue.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Device history lot
=
> a manufacturing record evaluation was performed for the finished device lot/serial number (b)(6), and no non-conformances were identified.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: d10, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Common Device Name
SURGICAL HAND DRILL
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key9759305
Report Number1221934-2020-00689
Device Sequence Number19004958
Product Code FZX
UDI-Device Identifier10886705002603
UDI-Public10886705002603
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number213072
Device Catalogue Number213072
Device Lot Number1907522
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2020
Initial Date Received by Manufacturer 02/12/2020
Supplement Date Received by Manufacturer02/28/2020
03/05/2020
04/13/2020
Initial Report FDA Received Date02/26/2020
Supplement Report FDA Received Date03/05/2020
03/09/2020
04/14/2020
Patient Sequence Number1